Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 19, 2001, 2:17 PM EDT for Mingo County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2001, 2:17 PM EDT (18:17 UTC)
- Expired
- May 19, 2001, 2:50 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Mingo County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:25 PM EDT | Hail 0.75 | Delbarton, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 191816
SVRRLX
WVC059-191900-
/NEW.KRLX.SV.W.0073.191814-191850/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT SAT MAY 19 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MINGO COUNTY IN WEST VIRGINIA...
* UNTIL 250 PM EDT...
* AT 204 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST
OF RED JACKET...MOVING EAST AT 15 MPH. DIME SIZED HAIL WAS
REPORTED WITH THIS STORM SOUTH OF WILLIAMSON...IN PIKE COUNTY
KENTUCKY.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...MATEWAN AND MEADOR.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3751 8194 3754 8187 3764 8181 3767 8197
3762 8200 3768 8203 3771 8221 3766 8224
1 3755 8214 3755 8198What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:40 PM EDT, 37 minutes earlier.
Area forecast discussion, May 19, 1:40 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 140 PM EDT SAT MAY 19 2001 SCATTERED SHOWERS HAVE FORMED IN EASTERN TO SOUTHWEST PORTIONS OF THE FORECAST AREA. WILL UPDATE FORECAST TO MENTION A CHANCE POP MOST ZONES FOR THE REMAINDER OF THE NIGHT. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:43 PM EDT | Severe Thunderstorm Warning | RLX | Webster | 32 min |
| May 18, 9:15 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 30 min |
| May 18, 10:28 PM EDT | Flash Flood Warning | RLX | Lincoln, Wayne | 4 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.